Please login or register.

Login with username, password and session length
Advanced search  

News:

Not a Forum member? You can still subscribe to our Free Newsletter

twitter facebook instagram blogger

Pages: [1] 2 3 4

Author Topic: Zopiclone  (Read 16945 times)

Anne B

  • Guest
Zopiclone
« on: September 21, 2012, 01:32:00 PM »

Hi Ladies
Just want to see if anyone has experience of Zopiclone and in particular withdrawal symptoms.
I was prescribed this several months ago but resisted taking it because I'm a big scardey cat when it comes to medications as I seem to be quite sensitive to drugs in general.
I eventually had to give in as prolonged lack of sleep was finally getting to me. Took 7.5mg for 3 weeks and cut down to half of that dose for a further 2 weeks. Decided to stop 3 nights ago and have been experiencing some symptoms - dizzy and feeling faint, pins and needles in hands,feet,face and scalp and a 'heavy head' with extreme fatigue.
I am hoping this is withdrawal of the sleeping tab because if not then what the heck is going on.
According to the literature it is only recommended for short term use (7 to 10) days but have only just found this out and can't really understand why my GP prescribed for a longer period of time as they are thought to be addictive. He gave me a refill of the prescription last week which I have not used.
Would appreciate anyone with experience of this drug sharing their experience.
Many thanks
Xxx
Logged

Dyan

  • Member
  • *
  • Posts: 4216
Re: Zopiclone
« Reply #1 on: September 21, 2012, 01:41:09 PM »

Hi Anne B,
I was prescribed zopiclone 8 yrs ago when I had my breakdown.
I was taking 2 of whatever mg they were,cant remember now.
When I had to come off them it had to be gradual.
2 then 1 & half for a week,1 for another week and then half for the last week.
I don't think I experienced any side effects doing it this way.
Logged

Anne B

  • Guest
Re: Zopiclone
« Reply #2 on: September 21, 2012, 01:45:24 PM »

Thanks Dyan
As I said its maybe just that I've stopped quite suddenly and I do seem to be a wee sensitive soul as far as medications go !
Xx
Logged

purplenanny

  • Member
  • *
  • Posts: 1540
Re: Zopiclone
« Reply #3 on: September 21, 2012, 02:15:15 PM »

Hi Anne
I was prescribed these when hubby went into hospital. I was told several times they are addictive and only ever given a 2 week prescription. Getting a repeat proved very difficult and I was heavily questioned each time

I took 1 x 7.5mg each night and found them to be great. I never used them for more than 6 days, with a few days break in between. I  found it difficult to sleep without them and really just wanted to keep taking them. But, I also felt very low and tearful when I stopped and a bit muzzy headed. But, I put this down to my situation rather than the pills - who knows

I did feel I had become addicted and not able to manage without them, so have resisted taking them again.

I saw my gp about another matter recently and he asked if I had stopped taking them. He scared me actually and said they were not good to take longterm and I must manage without .

I am currently taking VitD3 high dose and I think this has helped my mood and sleeping.

Very surprising you were not warned of the addiction side.

Hope this helps

PN x x
Logged

Anne B

  • Guest
Re: Zopiclone
« Reply #4 on: September 21, 2012, 02:28:30 PM »

Thanks Purplenanny,
I was a bit annoyed that I wasn't warned of their addictive nature and I was just handed the repeat prescription along with my HRT one last week without question.
Still trying to figure out if my symptoms are withdrawal or hormone related but it does seem a bit of a coincidence that they appeared quite soon after stopping the sleepy tabs.
Logged

Joyce

  • Guest
Re: Zopiclone
« Reply #5 on: September 21, 2012, 04:24:36 PM »

I was warned and GP was only prepared to give me a 2 week supply due to their addictive nature.  After the first week, I used one of those pill cutters to cut in half and weaned myself off that way.  Mind you still have sleep problems.
Logged

Anne B

  • Guest
Re: Zopiclone
« Reply #6 on: September 21, 2012, 04:32:41 PM »

I'm just so surprised at my GP because usually fantastic and on the ball.
Well I know now and won't be taking those again.
Have managed to get to sleep without them. Takes a while and do wake up a few times but at least I haven't actually become totally dependent on them.
Logged

purplenanny

  • Member
  • *
  • Posts: 1540
Re: Zopiclone
« Reply #7 on: September 21, 2012, 04:50:48 PM »

Same here Anne, unfortunately they gave me such a great night sleep it was difficult to stop.

I also had other 'issues' going on so like you feel it is difficult to know what feeling relates to what

Probably best we don't take any more

Purplenanny x x
Logged

Anne B

  • Guest
Re: Zopiclone
« Reply #8 on: September 21, 2012, 06:21:58 PM »

Definitely Purplenanny. No more of these wee tabs for me. Am going to destroy what's left before I'm tempted because like you say they do give you a good sleep but at what cost long term?
Logged

Smokey

  • Member
  • *
  • Posts: 746
Re: Zopiclone
« Reply #9 on: September 22, 2012, 11:24:33 AM »

Anne B you poor thing, they soun awful side effects I hope they stop soon.
I'm currently reducing my medication for tension heads and silent migraine, I'm taking Nortriptyline at night was on 75mg and reduced to 65mg and reducing 5mg every two weeks not sure if this is the correct way or not, I wanted to come off them as someone else mentioned they tried them and they made them fall over more than usual and it made me think perhaps they could be the cause of my unsteady feeling I get sometimes and the only way I'll know is if I stop taking them.
Logged

CLKD

  • Member
  • *
  • Posts: 65054
Re: Zopiclone
« Reply #10 on: September 22, 2012, 04:16:15 PM »

Sounds typical of stopping a drug which has given some relief.  I get those feelings when I miss a Beta-blocka  ::) .... any improvement today?
Logged
Changes can be scarey, even when we want them!

Anne B

  • Guest
Re: Zopiclone
« Reply #11 on: September 22, 2012, 07:15:54 PM »

No difference today CLKD.
Really dizzy and sore head.
Trying to think if it is the withdrawal or my HRT but I have been on my HRT gel for 6 weeks now and haven't felt this bad.
If it is the withdrawal of sleeping tabs then I would hope the effects would disappear soon. Suppose time will tell.
Went out for a walk and thought I was going to keel over. Now that would have been embarrassing!
Xx
Logged

purplenanny

  • Member
  • *
  • Posts: 1540
Re: Zopiclone
« Reply #12 on: September 22, 2012, 08:04:19 PM »

I hope you feel better tomorrow Anne. If it is the pills, they will be out of your system soon I am sure

Purplenanny x x
Logged

Anne B

  • Guest
Re: Zopiclone
« Reply #13 on: September 22, 2012, 08:15:43 PM »

Thanks Purplenanny
Have done the wrong thing and Googled withdrawal of Zopiclone and frightened the life out of myself. Should know better than to Google!
Xx
Logged

purplenanny

  • Member
  • *
  • Posts: 1540
Re: Zopiclone
« Reply #14 on: September 22, 2012, 08:19:49 PM »

Oh crikey Anne, not a good idea! Not that I can talk - I am always doing that! You will be okay, it will just need time. Try not to worry too much as that won't help the way you are feeling (easy to say, I know!)
PN x x
Logged
Pages: [1] 2 3 4